my boyfriends life
Jun 9, 2008
Dear doctor I hope you are doing just fine. I was dignosed as hiv positive one and a half year ago, cd4=702, VL=90000. On the other hand, my partner whom i infected is losing weight like crazy, CD4=400, VL=30000, he has not shown any oportunistic so gar, not even flu. Is it time for treatment. Our doctors in Venezuela dont give medicines unti cd4=250, am I supposed to wait, should I go to the states and purshase treatment. Please guide me through this nightmare. I would appreciate if you reply my message I work all day and sometimes I have no time to check this page
Response from Dr. Frascino
Your question graphically demonstrates something I often say in this forum. HIV disease, even if transmitted by or to your partner, can progress very differently in different people. The HIV strain may be the same, but host immunity can be quite different and this affects how the virus evolves once in the host.
Regarding your boyfriend's weight loss, there are many potential causes for weight loss in the setting of HIV disease. I would recommend he have a thorough evaluation of this problem by his HIV specialist. Common causes include poor diet, diarrhea, depression leading to decreased appetite, a variety of HIV-related and non-HIV-related infections, etc.
As for beginning antiretroviral therapy, the new guidelines recommend beginning treatment when the CD4 count drops to 350. Many HIV specialists (yours truly included) often recommend starting even sooner to protect immune function and decrease immune activation.
If you are not satisfied with the advice or care you are getting from your HIV specialist, consider getting a second opinion.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Can Hiv Cause Your Liver Enzymes To Be Elevated?
- How Will The Doctor Contact Me If I Test Positive For Hiv?
- Can Be Hiv Transmitted Through Shaving Bumps?
- Can An Hiv Positive Person Have Normal Ranges In A Cbc?
- 9 Month Hiv Window Period
- Can Hepatitis And Hiv Enter The Body Through Common Wart?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.